Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Most normal operators are diagonal


Author: C. K. Fong
Journal: Proc. Amer. Math. Soc. 99 (1987), 671-672
MSC: Primary 47B15; Secondary 47A55
DOI: https://doi.org/10.1090/S0002-9939-1987-0877037-5
MathSciNet review: 877037
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that nondiagonal operators form a meager set in the set of all normal operators on a separable, infinite dimensional Hilbert space.


References [Enhancements On Off] (What's this?)

  • [1] John C. Oxtoby, Measure and category, 2nd ed., Graduate Texts in Mathematics, vol. 2, Springer-Verlag, New York-Berlin, 1980. A survey of the analogies between topological and measure spaces. MR 584443
  • [2] K. Yosida, Functional analysis, Die Grundlehren der Math. Wissenschaften in Einzeldarstellungen, Band 123, Springer-Verlag, New York, 1965.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B15, 47A55

Retrieve articles in all journals with MSC: 47B15, 47A55


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1987-0877037-5
Article copyright: © Copyright 1987 American Mathematical Society